Related News
Is the burning sensation in my stomach due to acidity?
Question
Two months back, I felt a burning sensation in my stomach (just above stomach) after meal or breakfast. I observed that it was due to having spicy food or chilli in the food. When I omitted chilli from my food, I was feeling totally normal. I continued without chilli for some days and then I consulted a physician. He told me that it is due to acidity and advised me MI 5 KIT for seven days and two capsules of OMEZ 20 per day. He advised me to take the medicines for 20 days and asked me to start taking a little amount of red chilli in food. I followed his instruction and feeling well till date. I also extended the 20 day course to 30 days on my own and I am about to compete 30 days. Kindly advise me the future course of action. Can I discontinue OMEZ? Will my problem recur? Is it really acidity, as without taking chilli in food, I am not having any problem at all. Kindly advise.
Expert Answer
S
Dr Sanjiv SaigalSep 28, 2007
Consultant Gastroenterologist,
Sir Ganga Ram Hospital,
New Delhi
Sir Ganga Ram Hospital,
New Delhi
Your symptoms of burning in the stomach, especially after having chilli, is suggestive of acid-peptic disorder. Although it is not proven that foods containing chilli are a cause for ulcer disease of stomach, I have seen many individuals who complain of aggravation of their gastric symptoms after consuming spicy food items. This is also seen in those who suffer from Gastro-oesophageal reflux disease. I suggest that you should have an upper GI endoscopy to find out the exact nature of your disease. Sometimes, an infection with a bacteria called H. pylori can be the cause of acid-peptic disease. This can be diagnosed on endoscopy, and a two-week course of antibiotics can cure this.
Advertisement